Evidence map›Paper›PMID 38978861›Full record

ArticleActa medica Lituanic2024

Lithium Induced Amenorrhea: A First Case Report.

Balakumar Ke, Vandana Tayal, Vidhya Egambarame, Vandana Roy

Abstract readCase Reports
In one paragraph

Article in Acta medica Lituanic, 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors.

Balakumar KeMaulana Azad Medical College, India.
Vandana TayalMaulana Azad Medical College, India.
Vidhya EgambarameMaulana Azad Medical College, India.
Vandana RoyMaulana Azad Medical College, India.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 19-year-old female, known case of bipolar disorder had history of amenorrhea (absence of menstruation) for three years. While other causes of amenorrhea such as CNS, pregnancy, other medications, and thyroid issues were ruled out, she was found to have hyper-prolactinemia. Although antipsychotic medications are known to cause amenorrhea due to dopamine receptor blockade, which may result in hyperprolactinemia, the patient's symptoms began before she started these medications. Only drug that she was on for long period is lithium. Current literature shows mixed evidence about lithium's impact on prolactin levels, which can affect menstruation. This case may represent the first report of lithium causing amenorrhea through elevated prolactin levels. Clinicians should be aware of this potential side effect and monitor patients accordingly. Further studies are needed to confirm and understand this potential link.

Indexed as

female healthlithiumpsychiatry

Identifiers

PMID38978861
PMCPMC11227670

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.